June 18, 2012

 

CRESTOR –  BAD DRUG

The Federal Food and Drug Administration (FDA) recently granted the British pharmaceutical company AstraZeneca, the producer of Crestor, approval to market this product in the U.S. as a preventative measure against heart attacks and strokes in patients with healthy cholesterol levels. This decision has been lauded by Dr. Joseph Caplan, a cardiologist on staff at Banner Del E. Webb Medical Center in Sun City, Arizona. Dr. Caplan cites the approval as a positive step in the Prevention of heart disease. This action by the FDA came on the heels of a 2008 study conducted by AstraZeneca, which indicated Crestor reduced heart attacks, stroke, and other problems by 44 percent in patients with normal levels of cholesterol.

As a heart patient with a pacemaker and high cholesterol levels, I am quite concerned with this decision. For a year I took a daily dose of 40 mg. of Crestor. I have now completely stopped taking this drug  The side effects were far worse than any possible benefit I may have been receiving. For months my sleep was been continually interrupted by intense muscle pains in my legs. I decided to read the pamphlet enclosed with the medication and found that my condition was one of the known side effects of this drug.

To test it I went off the drug and the pain was gone within a week. I considered the possibility of coincidence so I resumed my dosage and sure enough back came the leg pains. That convinced me. The Crestor pills are now contaminating a landfill rather than my body.

Other possible side effects outlined on the medication pamphlet, and many of which others have reported on the internet (http://www.askapatient.com/viewrating.asp?drug=21366&name=CRESTOR), and by personal communication include muscle tenderness and numbness, cramping, extreme fatigue, stomach pain, dizziness, headache, constipation, skin rash, itching, jaundice, hepatitis, joint pain, memory loss, and/or inflamed pancreas. To me, this is a scary smorgasbord of side effects. AstraZeneca, however makes it all right by stating: “Most people don’t have side effects when taking CRESTOR”. So folks, if you wish to continue your Crestor dosage, just hope you fall into the group of ‘most people’. Unfortunately, I did not.

If you and\or your doctor feel your cholesterol levels are too high, I suggest you do some research. Some doctors believe that the dangers of high cholesterol levels have been a myth perpetrated by drug companies, pharmaceuticals and subsidized doctors (http://www.cholesterolcholestrol.com/cholesterolmyth.htm). If a dosage of some statin is recommended for you, find out as much as you can about it.   Ask people that are taking it. I have lost much of the confidence I had in drug producers, drug dispensers and doctors. As with many things in life if you want the truth, “follow the money.”

Return to Home Page

 

Guy Allen

Camano Island. WA

(http://www.resourcewriter.com)